Alert archive / Texas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 31, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Mar 29, 2008, 8:50 PM CDT for Atascosa County, Texas. It was in force for 40 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 29, 2008, 8:50 PM CDT (01:50 UTC)
- Expired
- Mar 29, 2008, 9:30 PM CDT
- In force
- 40 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
County Atascosa County, TX
The radar
The Austin/San Antonio radar (KEWX), 106 km from the middle of the area, began a volume at 01:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 29, 9:15 PM CDT | HAIL 0.88 | Christine, TX | |
| Mar 29, 9:20 PM CDT | HAIL 0.88 | Jourdanton, TX | |
| Mar 29, 9:25 PM CDT | HAIL 1.75 | Jourdanton, TX | |
| Mar 29, 9:27 PM CDT | TSTM WND DMG | Jourdanton, TX | LAWN FURNATURE MANUFACTURING PLANT DOMOLISHED. ONLY A FEW WALLS STANDING. |
| Mar 29, 9:27 PM CDT | HAIL 0.25 | 3 N Jourdanton, TX | |
| Mar 29, 9:27 PM CDT | HAIL 1 | Jourdanton, TX | ATASCOSA SO DISPATCH |
| Mar 29, 9:27 PM CDT | HAIL 1.5 | Jourdanton, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 35 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 1.8 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1691 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 477 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 141 m²/s²
- 0-3 km storm-relative helicity
- 174 m²/s²
- Significant tornado parameter
- 1.9
- Supercell composite
- 7.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KEWX 300150 SVREWX TXC013-300230- /O.NEW.KEWX.SV.W.0031.080330T0150Z-080330T0230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 850 PM CDT SAT MAR 29 2008 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL ATASCOSA COUNTY... * UNTIL 930 PM CDT. * AT 848 PM CDT...NWS METEOROLOGISTS HAVE DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CHARLOTTE...AND MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... JOURDANTON AND 8 MILES SOUTH OF POTEET BY 905 PM CDT... PLEASANTON BY 910 PM CDT... 9 MILES SOUTH OF LEMING BY 915 PM CDT... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 2869 9876 2906 9882 2911 9843 2888 9821 TIME...MOT...LOC 0150Z 255DEG 25KT 2890 9865 $$
3 follow-up statements
000 WWUS54 KEWX 300159 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 858 PM CDT SAT MAR 29 2008 TXC013-300230- /O.CON.KEWX.SV.W.0031.000000T0000Z-080330T0230Z/ ATASCOSA TX- 858 PM CDT SAT MAR 29 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT FOR CENTRAL ATASCOSA COUNTY... AT 854 PM CDT...NWS METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR JOURDANTON... MOVING EAST AT 20 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... PLEASANTON BY 910 PM CDT... 8 MILES SOUTH OF LEMING BY 920 PM CDT... COUGHRAN BY 925 PM CDT... 9 MILES NORTH OF MCCOY BY 930 PM CDT... LAT...LON 2869 9876 2906 9882 2911 9843 2888 9821 TIME...MOT...LOC 0158Z 252DEG 18KT 2893 9856 $$
000 WWUS54 KEWX 300213 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 913 PM CDT SAT MAR 29 2008 TXC013-300230- /O.CON.KEWX.SV.W.0031.000000T0000Z-080330T0230Z/ ATASCOSA TX- 913 PM CDT SAT MAR 29 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT FOR CENTRAL ATASCOSA COUNTY... AT 912 PM CDT...NWS METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR JOURDANTON... MOVING EAST AT 15 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... PLEASANTON BY 925 PM CDT... COUGHRAN AND 8 MILES SOUTH OF LEMING BY 930 PM CDT... LAT...LON 2869 9876 2906 9882 2911 9843 2888 9821 TIME...MOT...LOC 0213Z 253DEG 17KT 2893 9855 $$
000 WWUS54 KEWX 300230 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 922 PM CDT SAT MAR 29 2008 TXC013-300232- /O.EXP.KEWX.SV.W.0031.000000T0000Z-080330T0230Z/ ATASCOSA TX- 922 PM CDT SAT MAR 29 2008 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL ATASCOSA COUNTY WILL EXPIRE AT 930 PM CDT... LAT...LON 2869 9876 2906 9882 2911 9843 2888 9821 TIME...MOT...LOC 0222Z 253DEG 17KT 2894 9850 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 29, 6:35 PM CDT, 2 hours 15 minutes earlier.
Area forecast discussion, Mar 29, 6:35 PM CDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 635 PM CDT SAT MAR 29 2008 .AVIATION...COMPLICATED TAF FORECAST FOR THE NEXT 24 HOURS. ISOLATED LIGHT SHOWERS WILL BE POSSIBLE THIS EVENING NORTH OF THE STATIONARY FRONT WITH MORE SIGNIFICANT THUNDERSTORMS POSSIBLE ALONG AND SOUTH OF THE FRONT. WILL NOT MENTION PCPN IN THE TAFS ATTM DUE TO ISOLATED COVERAGE OF SHOWERS AND WITH EXPECTED THUNDERSTORMS TO BE SOUTH OF THE TAF SITES. VFR CONDITIONS PREVAIL AT THE I-35 TAF SITES...WITH MVFR/IFR CONDITIONS AT KDRT. CONDITIONS WILL DETERIORATE TO MVFR AFT 02Z...IFR AFTER 04Z WITH LIFR POSSIBLE BY 11Z. PATCHY DRIZZLE WILL ALSO BE POSSIBLE DURING THE EARLY MORNING HOURS ON SUNDAY. && .PREV DISCUSSION... /ISSUED 316 PM CDT SAT MAR 29 2008/ DISCUSSION... THE COLD FRONT IS ERODING RAPIDLY AND WILL BE REPLACED WITH A GULF AIRMASS LATE THIS AFTERNOON AND EVENING...WITH DEWPOINT TEMPERATURES CLIMBING UP INTO THE MID 60S TO NEAR 70. A FEW SHOWERS HAVE DEVELOPED ALONG THE OLD FRONTAL BOUNDARY ACROSS OUR SE COUNTIES AND ARE MOVING NORTH TOWARD INTERSTATE 10. AS TEMPERATURES CONTINUE TO INCREASE THIS AFTERNOON TO NEAR OUR TRIGGER TEMP (80)...WOULD NOT BE SURPRISED TO SEE A FEW THUNDERSTORMS DEVELOP...ESPECIALLY GIVEN THE SHORTWAVE TROUGH ALOFT CURRENTLY MOVING ENE OUT OF MEXICO INTO OUR AREA. CONVECTION WILL DIMINISH THIS EVENING WITH LOSS OF HEATING. DRIZZLE AND PATCHY FOG ARE LIKELY TONIGHT NEAR THE ESCARPMENT AND ACROSS THE HILL COUNTRY AS LOW LEVEL MOISTURE ADVECTION CONTINUES AND INTERACTION WITH THE TERRAIN (UPSLOPE) PRODUCES JUST ENOUGH LIFT. AN UPPER LEVEL TROUGH IS FORECAST TO PUSH OUT OF THE ROCKIES ON MONDAY...WITH THE WESTERLIES PUSHING A DRY LINE EAST INTO CENTRAL TEXAS. CONVECTION IS LIKELY ALONG THE DRYLINE AS IT ENCOUNTERS A MOISTURE-RICH GULF AIRMASS AND DAYTIME HEATING MONDAY AFTERNOON. THE BEST SHOT AT PRECIP WILL BE ACROSS OUR NORTHERN COUNTIES. AT THIS TIME...SEVERE THUNDERSTORMS ARE EXPECTED TO STAY NORTH OF OUR AREA. A COLD FRONT IS FORECAST TO PUSH INTO OUR CWFA ON TUESDAY... WITH A SLIGHT CHANCE FOR THUNDERSTORMS ALONG THE BOUNDARY TUESDAY AFTERNOON AND EVENING. THIS SCENARIO WILL BE SIMILAR TO YESTERDAYS...WHEN THE CAPPING INVERSION WAS NOT BUSTED WITH THE FROPA. ANOTHER UPPER LEVEL TROUGH IS FORECAST TO PUSH OUT OF THE ROCKIES ON THURSDAY...PUSHING YET ANOTHER DRYLINE ACROSS TX AND INTO OUR AREA...WITH A SLIGHT CHANCE FOR THUNDERSTORMS ALONG AND AHEAD OF THE BOUNDARY. ANOTHER...STRONGER COLD FRONT IS FORECAST BY THE 12Z GFS TO PUSH THROUGH FRIDAY MORNING AND CLEAR-OUT CENTRAL TEXAS THROUGH SATURDAY NIGHT. THIS IS A LOW-CONFIDENCE FORECAST FOR FRIDAY AND NEXT SATURDAY GIVEN THAT THE 12Z ECMWF AND NOGAPS DO NOT SHOW A CLEAN...OR STRONG FROPA. TEMPS THIS CYCLE WILL GENERALLY BE ABOVE NORMAL...ESPECIALLY ON THE MINS (+7 TO +15). OUR NUMBERS ARE FAIRLY CLOSE TO THE 12Z GFSMOS. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 65 80 69 77 67 / 20 20 10 60 20 AUSTIN BERGSTROM INTL AIRPORT 64 80 69 78 62 / 20 20 10 50 20 DEL RIO INTL AIRPORT 66 84 70 87 64 / - - 10 20 - SAN ANTONIO INTL AIRPORT 67 79 68 79 66 / 10 10 10 40 10 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 08/03
Hazardous weather outlook, Mar 29, 5:43 AM CDT, 15 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 543 AM CDT SAT MAR 29 2008 TXZ171>173-183>194-202>209-217>225-228-301045- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 543 AM CDT SAT MAR 29 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 12:19 AM CDT | Severe Thunderstorm Warning | EWX | Atascosa, Bexar, Medina | 41 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.